CSN Login
Members Online: 9

You are here

Lymphedema in right leg

dgrdalton's picture
dgrdalton
Posts: 149
Joined: Jun 2017

It has been awhile since I've updated after going off Keytruda/Lenvima. The lymphedema started last July in my right ankle. It gradually became worse, spreading from my toes to my groin area only on the right side. I only had 4 lymph nodes removed during my hysterectomy and they were on the left side. So we are thinking the cancer in multiple lymph nodes may be the cause. I have started physical therapy with a lymphedema specialist. So we are driving 90 miles (one way) 2X a week for the PT. It is a slow process. I will be getting 'garments' with Velcro next week and hopefully a pump in the near future. We are making the trip 200+ miles to St. Louis every 3 weeks for Abraxane chemo infusion.

The great news is that my CA-125 went down from 316 to 98 after 1 infusion and down to 36.8 after the 2nd one! The predominant side effect is joint and muscle pain, so it is somewhat easier than the Taxol/Carbo was. I get a CT scan 12/28 and hope it confirms the cancer is smaller.

Your input and caring is very much appreciated!

Donna D

ConnieSW
Posts: 1543
Joined: Jun 2012

Can you hear me cheering?  That is great news about your ca125!  I want to be able to click on your picture with the great big smile for years to come.  You always make me grin when you pop up.

 

I am sorry about the lymph edema.  I have cared for patients with it and always feel so bad for them.  At least it's more manageable than it was when I first started nursing back in the dark ages.

dgrdalton's picture
dgrdalton
Posts: 149
Joined: Jun 2017

Thank you, Connie! I was considering updating my picture (it's over a year old; from before the recurrence), but now I'm thinking maybe I should keep it. Most the time I am happy and smiling with an occasional pity party ;-)

cmb's picture
cmb
Posts: 614
Joined: Jan 2018

Donna,

I'm very happy to hear that your CA125 number is going in the right direction after the Abraxane treatments. Keeping my fingers crossed for more good news after the 12/28 scan.

I just started my second set of treatments for lymphedema in my left leg. I did the first treatments in 2019, but lymphedema has gotten worse, despite my wearing the compression stockings and exercising. Very annoying and I expect that the next step after the therapy visits will be compression stockings that cover the entire leg (I have been wearing knee hi versions). I may need to explore the pump option too.

dgrdalton's picture
dgrdalton
Posts: 149
Joined: Jun 2017

Glad to hear you are doing treatment again. It is hard to find a lymphedema specialist. Are you massaging the lymph nodes in the areas above to get the flow going? I hope you get it back under control soon.

cmb's picture
cmb
Posts: 614
Joined: Jan 2018

Massage therapy wasn't emphasized last year, but my current lymphedema specialist is including this during my current treatment. I do hope it helps to improve fluid flow.

TeddyandBears_Mom's picture
TeddyandBears_Mom
Posts: 1728
Joined: Jun 2015

Yea Donna!!!! So happy to see your post. What a great update. Will be there with you on the 28th. Sending positive vibes for a great outcome.

I vote for you to keep your picture. Love it!

Love and Hugs,

Cindi

Donna Faye's picture
Donna Faye
Posts: 430
Joined: Jan 2017

that you are feeling better and new treatment is looking promising! 

I have had L in right leg for 2 years. Like yours, it started with chubby foot which for awhile they mistook for edema. Then as it moved up the leg, lymphedema! I got a compression pump that works both legs and do that 2 times a day for an hour. I now wear thigh high compression hose on right leg and knee high on left. I have PT 2 times a week for massage and he wraps the right leg when he feels needs it. I also have a massage once a week for the entire system. The doc does think the swollen lymph nodes(8) in the peritoneal area have caused the swelling. Seems the tummy area is Grand Central Station for the lymph highway. I have instructions on how to massage that area  daily. It appears this will be my routine from now on in order to keep things down. I am also told to moisturize the legs 2 times a day to keep the skin supple. 

It keeps me busy for sure but nothing else to do with stay at home. I have had no problems of major concern as yet from the cancers so just trying to enjoy each day with good books, good films, good friends on zoom, and family when we can. Hospice is great and touches base every Wed. 

Continue to do well and enjoy those happy times!

dgrdalton's picture
dgrdalton
Posts: 149
Joined: Jun 2017

That sounds like what I am doing except I haven't received the pump yet. It does keep you busy. I am wearing the velcro wraps on thigh and lower leg. That keeps me from doing anything requiring squatting down! I've been having my 7 and 9 yo granddaughters come every 3 weeks and do a little housework. We also play games and laugh and enjoy one another!

Candlewood
Posts: 16
Joined: Jun 2018

Hi Donna, I have UPSC IVb and we have tried almost all of the chemo options including immunotherapy, all worked for awhile but eventually I became resistant.  Right now I am on Abraxane and it took my CA125 down to 8 from 680.  I get it every week for 3 weeks and then I get one week off.  I also have lymphaedema in both legs from venous insufficiency, and I have the velcro wraps and just got my pump and it seems to be helping. Let's keep in touch since we are both on Abraxane.  I have a CT Scan scheduled for Monday.  Let me know how you are doing with side effects etc.  Mostly the Abraxane makes me feel tired.  Take care and Merry Christmas!  Candlewwood

dgrdalton's picture
dgrdalton
Posts: 149
Joined: Jun 2017

I'm sorry it took so long for me to figure out where your post was. I was searching for a thread and I was on my phone (hard to see.) I did answer  your message.

I had a PT appointment this morning and also met with a lady about getting a pump for both legs for the lymphedema. She is just waiting on the oncologist to get back with the info they need. The velcro wraps have helped my leg, but not so much my toes and foot. Hopefully the pump will help.

The Abraxane is giving me joint and muscle pain for 10-12 days, has really messed up my vision and the most bothersome is the very increased sensitivity to touch, especially my hands touching any material. It is making me almost crazy at times, I'm constantly putting lotion on my hands as often as every 5 or 10 minutes. I had the same reaction years ago to Ambien.

Donna D

dgrdalton's picture
dgrdalton
Posts: 149
Joined: Jun 2017

My cancer marker is down from 36.8 to 20.2. My CT scan showed the cancer in the abdomen has shrunk down to just nodules.  However I had some side effects that I cannot live with, so we are going back to Taxol. Abraxane is an albumin coated Taxol. I had Taxol and Carbo in 2017 and 2019 and tolerated the side effects, so hopefully it will keep the chemo from growing and be tolerated. Also I get a 2 week break to have Christmas with my girls and their families (they've all had and recovered from covid.)

This has been a difficult month as my husband's mom passed away the 12th. Then his next older sister passed on the 22nd. She was diagnosed with colon cancer metastasized to her liver just a few months before my recurrence last year. I enjoyed our visits so much as we both understood what it is like going through cancer treatment. She got covid and died of pneumonia. So sad.

 

Hope everyone had a nice Christmas!

Donna D

Armywife's picture
Armywife
Posts: 452
Joined: Feb 2018

Dear Donna, I'm so happy for your good news on the cancer front, and send our sympathy on your recent losses.  Life is certainly full of both ends of the spectrum, isn't it?  Hugs to you.

TeddyandBears_Mom's picture
TeddyandBears_Mom
Posts: 1728
Joined: Jun 2015

Donna, so sorry for your losses and so happy to hear your great news on your treatment results. I hope you continue to tolerate the new chemo changes and can keep the beast knocked down!

Enjoy your time with your girls. That in itself is such a gift during these times.

Love and Hugs,

Cindi

Subscribe to Comments for "Lymphedema in right leg"